Maximal inequality for high-dimensional cubes
Confluentes Mathematici, Volume 1 (2009) no. 2, pp. 169-179.

We present lower estimates for the best constant appearing in the weak (1, 1) maximal inequality in the space (Rn, ‖ · ‖). We show that this constant grows to infinity faster than (log n)1-o(1) when n tends to infinity. To this end, we follow and simplify the approach used by J. M. Aldaz. The new part of the argument relies on Donsker's theorem identifying the Brownian bridge as the limit object describing the statistical distribution of the coordinates of a point randomly chosen in the unit cube [0, 1]n (n large).

Published online:
DOI: 10.1142/S1793744209000067
Guillaume Aubrun 1

1
@article{CML_2009__1_2_169_0,
     author = {Guillaume Aubrun},
     title = {Maximal inequality for high-dimensional cubes},
     journal = {Confluentes Mathematici},
     pages = {169--179},
     publisher = {World Scientific Publishing Co Pte Ltd},
     volume = {1},
     number = {2},
     year = {2009},
     doi = {10.1142/S1793744209000067},
     language = {en},
     url = {https://cml.centre-mersenne.org/articles/10.1142/S1793744209000067/}
}
TY  - JOUR
AU  - Guillaume Aubrun
TI  - Maximal inequality for high-dimensional cubes
JO  - Confluentes Mathematici
PY  - 2009
SP  - 169
EP  - 179
VL  - 1
IS  - 2
PB  - World Scientific Publishing Co Pte Ltd
UR  - https://cml.centre-mersenne.org/articles/10.1142/S1793744209000067/
DO  - 10.1142/S1793744209000067
LA  - en
ID  - CML_2009__1_2_169_0
ER  - 
%0 Journal Article
%A Guillaume Aubrun
%T Maximal inequality for high-dimensional cubes
%J Confluentes Mathematici
%D 2009
%P 169-179
%V 1
%N 2
%I World Scientific Publishing Co Pte Ltd
%U https://cml.centre-mersenne.org/articles/10.1142/S1793744209000067/
%R 10.1142/S1793744209000067
%G en
%F CML_2009__1_2_169_0
Guillaume Aubrun. Maximal inequality for high-dimensional cubes. Confluentes Mathematici, Volume 1 (2009) no. 2, pp. 169-179. doi : 10.1142/S1793744209000067. https://cml.centre-mersenne.org/articles/10.1142/S1793744209000067/

[1] J. M. Aldaz, The weak type (1,1) bounds for the maximal function associated to cubes grow to infinity with the dimension , arXiv:0805.1565 .

[2] J. Bourgain, Israel J. Math. 54, 257 (1986), DOI: 10.1007/BF02764955 .

[3] J. Bretagnolle and P. Massart, Ann. Probab. 17, 239 (1989), DOI: 10.1214/aop/1176991506 .

[4] A. Carbery, Bull. Amer. Math. Soc. (N.S.) 14, 269 (1986), DOI: 10.1090/S0273-0979-1986-15436-4 .

[5] A. Criado and F. Soria, On the growth with respect to the dimension of the weak type constant for the centered maximal operator associated with cubes, preprint .

[6] M. D. Donsker, Ann. Math. Statist. 23, 277 (1952), DOI: 10.1214/aoms/1177729445 .

[7] R. Durrett , Probability: Theory and Examples , 3rd edn. ( Duxbury Press , 1996 ) .

[8] J. Komlós, P. Major and G. Tusnády, Z. Wahrsch. Verw. Gebiete 32, 111 (1975).

[9] W. Rudin , shape Real and Complex Analysis , 3rd edn. ( McGraw-Hill , 1987 ) .

[10] E. M. Stein and J.-O. Strömberg, Ark. Mat. 21, 259 (1983), DOI: 10.1007/BF02384314 .

Cited by Sources: